# SDR 2003FA0000604

- Difficulty date: April 6, 2003
- Submitted: June 6, 2003
- Operation: General aviation
- Aircraft: N9071K
- Make and model: Robsin R22
- Aircraft serial: 0194
- Engine: Lyc O320*
- System (JASC): 2840 · Fuel Indicating System
- Part: Transmitter
- Part number: A5211
- Condition: Inoperative
- Location: Low Fuel
- Part time: 1,798 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LOW FUEL WARNING SYSTEM WAS INOPERATIVE: WARNING LIGHT DOES NOT ILLUMINATE WHEN FUEL IS EMPTY.  INVESTIGATION REVEALED SYSTEM COMPONENTS OPERATIVE SATISFACTORY, BUT A (BUTT CONNECTOR) REPAIR HAD BEEN MADE ON THE WIRE FROM CIRCUIT BREAKER TO SYSTEM AT AN UNKNOWN DATE BY AN UNKNOWN PERSON; REPAIR WAS NOT CRIMPED PROPERLY AND WIRE INSIDE INSULATION WAS SEVERED, PREVENTING LIGHT FROM ILLUMINATING.  CONDITION COULD NOT BE DETECTED DURING PREFLIGHT BECAUSE THIS SN AIRCRAFT DOES NOT HAVE A (PRESS TO TEST) SWITCH FOR THIS SYSTEM, UNLIKE LATER MODELS WHICH DO HAVE THIS TEST SWITCH.  IN COMBINATION WITH INACCURATE FUEL IDICATION SYSTEM, THIS IS A DANGEROUS SITUATION.
